MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT
Catalog Number 552038
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: customer reports, "nurse anesthetist inserted a catheter and upon removing, the catheter sheared off around the 5 cm mark." the user noted resistance and "wiggled" the catheter a little, and the tip broke off.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Multiple unsuccessful attempts were made to obtain a sample.Without the actual device, a thorough investigation could not be performed.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Although no samples were returned, several pictures were provided by the customer.The pictures were visually evaluated per specification.Two of the pictures were of the blister lid confirming lot 0061677393.The other four pictures were of two catheters.It was noted that the one of the catheter tips was damaged and the springwound coil was stretched.The other pictured catheter appears intact.The event description states "upon removal, the user noted resistance and "wiggled" the catheter a little, and the tip broke off." user should refer to ifu which states, "never pull the catheter back through the epidural needle due to the possibility of shearing or kinking the catheter.When removing the catheter, excessive force should never be applied.If the catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DESIGN OPTIONS®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key8975933
Report Number2523676-2019-00146
Device Sequence Number18888774
Product Code OGE
UDI-Device Identifier04046964312380
UDI-Public04046964312380
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number552038
Device Lot Number0061677393
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer08/13/2019
08/13/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date09/26/2019
10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR